New Jersey, 2013

Flooding in New Jersey, May 8, 2013

May 8, 2013 · NWS PHI · 2 events in 2 counties and zones

Bands of heavy rain during the first half of the day on the 8th that preceded the passage of an occluded front caused poor drainage flooding in Hunterdon and Mercer Counties. 5 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Bands of heavy rain during the first half of the day on the 8th that preceded the passage of an occluded front caused poor drainage flooding in Hunterdon and Mercer Counties. Event precipitation totals average between 2.0 and 3.5 inches. The heavy rain was caused by a slow moving low pressure system that went from the South Carolina coast on the morning of the 6th, to North Carolina on the morning of the 7th, southern West Virginia on the morning of the 8th and Pennsylvania on the morning of the 9th. The heavy rain ended after the low's occluded front passed through the region in the middle of the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 8, 7:46 AM EST, 14 minutes earlier.

Area forecast discussion, May 8, 7:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 AM EDT WED MAY 8 2013

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE CENTERED OVER VIRGINIA EARLY TODAY WILL
DRIFT TO THE NORTHEAST AND PASS SLOWLY OVER OUR REGION THROUGH
THURSDAY. A WARM FRONT AND NEW AREA OF LOW PRESSURE MAY ORGANIZE
NEAR THE MID ATLANTIC STATES FRIDAY NIGHT INTO SATURDAY. A COLD
FRONT IS FORECAST TO FOLLOW EARLY ON SUNDAY WITH HIGH PRESSURE
BUILDING TO OUR SOUTH ON MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MESOSCALE MODELS DID PRETTY WELL WITH THE MAIN SWATH OF
PRECIPITATION NORTH, BUT ALL ARE STRUGGLING WITH THE LESS WIDESPREAD
SHRAS AND ISOLATED THUNDER FARTHER SOUTH IN THE PHL METRO AREA.
SOUNDINGS TO OUR SOUTH ARE SHOWING DRIER AIR AND WE ARE NOT SEEING
THE BANDING (FOR THE LACK OF A BETTER TERM) NOT EXTENDING FARTHER
OFFSHORE. SO FOR THIS UPDATE WE CONTINUED THE PIVOTING FOCUS INTO
EASTERN PENNSYLVANIA AS WE WERE BRIEFED EARLY THIS MORNING. ONLY
DIFFERENCE WAS TO UP THE MORNING POPS CENTRAL PART OF CWA TO
ACCOUNT FOR THE PRESENT ACTIVITY AND REMOVE POPS FOR A COUPLE OF
HOURS WAY SOUTH BASED ON THE 12Z SOUNDINGS AND CONVECTIVE TEMPS OF
ABOUT 70F.

TEMPERATURES ARE ON THE COOLER SIDE OF GUIDANCE, ALTHOUGH WE DO
START FROM A FAIRLY WARM PLACE. FULL SUN SOUNDINGS SUGGEST LOWER
70S, SO NO BIG CHANGES HAVE BEEN MADE WITH TEMPS OR WITH DEW POINTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE MODELS SHOW DECENT AGREEMENT REGARDING MORE ENERGY ROTATING
AROUND THE LOW AND LIFTING FROM THE SOUTH INTO OUR FORECAST AREA
TONIGHT, AND WE CARRY HIGH CHANCE POPS IN RESPONSE. AGAIN, WE ARE
NOT MENTIONING ANY HEAVY RAIN. WE DO CARRY THUNDER THROUGH THE
EVENING. TEMPERATURES ARE A GUIDANCE/CONTINUITY BLEND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UNSETTLED CONDITIONS WILL REMAIN ACROSS THE AREA FROM THURSDAY INTO
THE WEEKEND. FIRST...THE WEAKENING UPPER LOW WILL CONTINUE TO
TRANSLATE NORTHEAST ACROSS THE REGION. WHILE THE SYSTEM IS NOT VERY
STRONG...IT WILL HAVE ENOUGH ENERGY/INSTABILITY TO CREATE SOME SCT
SHOWERS INTO THE FIRST PART OF THE EXTENDED. A BRIEF BREAK BEHIND
THE LOW MAY CREATE LESSER CHC FOR PCPN FRIDAY...THEN ANOTHER SYSTEM
APPROACHED FROM THE OHIO VALLEY FRI NIGHT AND LINGERS ACROSS THE
AREA INTO SUNDAY. THE APPROACHING SYSTEM LATER FRI MAY ARRIVE EARLY
ENOUGH TO PRODUCE SOME SVR TSTMS ACROSS THE NW ZONES. THE SPC HAS
PLACED A SLGT RISK FOR SVR TSTMS THAT DAY. A COLD FRONT WILL BRING
DRIER AIR AND COOLER TEMPERATURES LATER SUNDAY. THESE COOLER
READINGS WILL LAST INTO EARLY NEXT WEEK.

EXCEPT FOR FRIDAY...TEMPERATURES WILL MOSTLY BE NORMAL OR BELOW
NORMAL ACROSS THE REGION. ON FRIDAY...DAYTIME HEATING SHOULD BOOST
READINGS WELL INTO THE 70S AND LOW 80S ACROSS THE AREA. IT WILL
REMAIN COOLER ALONG THE SHORE ON FRIDAY.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH THE 12Z TAFS WE ARE STARTING THEM FAIRLY PESSIMISTICALLY WITH
IFR CONDITIONS AS LOW CLOUDS HAVE DEVELOPED AND NUMEROUS SHRAS ARE
AROUND. THUNDER PRECLUDED BECAUSE OF THEIR CURRENT LOCATIONS (NE
OF TERMINALS) AND MOTION.

THE PRESENT TAFS WILL STAY OPTIMISTIC IN LIFTING THE IFR STRATUS
EARLIER THAN WE HAD BEEN FORECASTING. ALL SITES BREAK OUT TO VFR
BY 16Z IN THE PRESENT TAFS, WITH THE SOUTHEASTERN AND DELAWARE
VALLEY SITES BREAKING OUT DURING THE DAYLIGHT MORNING HOURS. WE
WILL MONITOR.

WE HAVE CONTINUED THE OPTIMISTIC FORECAST INTO THE AFTERNOON BY
ONLY FORECASTING A PROB30 FOR TSTM ACTIVITY AT MOST SITES (NOT THE
SOUTHEASTERN ONES) AND THEN GOING VFR THROUGH 09/06Z (12Z AT
PHL). WE MAY ULTIMATELY INSERT AT LEAST SOME STRATUS INTO THE
FORECAST FOR THE PERIOD AFTER 06Z IN SUBSEQUENT ISSUANCES. WINDS
ARE NOT EXPECTED TO BE A MAIN CONCERN TODAY, BUT THEY SHOULD VEER
FROM EAST OR NORTHEAST TO SOUTHEAST DURING THE TAF PERIOD AT 10 KT
OR LESS.

OUTLOOK...
THU INTO FRI NIGHT...MOSTLY VFR. SCATTERED SHOWERS/TSTMS FRI
AFTERNOON MAY BRING LOWER CIGS/VSBYS.
SAT THRU SUN...LOWER CONDITIONS EXPECTED WITH CIGS/SHOWERS SAT AND
SAT NIGHT. IMPROVING CONDITIONS LATER SUNDAY.

&&

.MARINE...
WITH BROAD LOW PRESSURE APPROACHING OUR REGION AND A CONTINUED
ONSHORE FLOW, SEAS ARE EXPECTED TO BE ELEVATED THROUGH TONIGHT
ON OUR ATLANTIC COASTAL WATERS. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS CONTINUES FOR ALL OF OUR ATLANTIC COASTAL WATERS
THROUGH TONIGHT. SEAS AND WINDS ARE EXPECTED TO REMAIN BELOW SCA
LEVELS FOR DELAWARE BAY. VISIBILITIES WILL BE LOWERED AT TIMES IN
SCATTERED SHOWERS AND ISOLATED THUNDER MAINLY THIS AFTERNOON,
ALTHOUGH NORTHERN ATLANTIC WATERS WILL SEE SOME HEAVIER RAIN AND
PERHAPS SOME THUNDER EARLY THIS MORNING. ANOTHER SHOT OF SHOWER AND
THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT.

OUTLOOK...SCA CONDITIONS FOR HAZ SEAS WILL PROBABLY COME DOWN THU
MORNING AS THE LONGER PERIOD SWELLS DIMINISH. ANOTHER PERIOD OF
SCA CONDITIONS WILL DEVELOP ACROSS THE OCEAN WATERS FRI NIGHT AND
LAST INTO THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ450>455.

&&

SYNOPSIS...GIGI/O'HARA
NEAR TERM...DELISI/GIGI
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...DELISI/GIGI
MARINE...DELISI
Hazardous weather outlook, May 8, 4:49 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT WED MAY 8 2013

NJZ001-007-008-010-PAZ054-055-091000-
SUSSEX-WARREN-MORRIS-SOMERSET-CARBON-MONROE-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-PAZ060>062-101-103-105-091000-
HUNTERDON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-020-026-091000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS FRIDAY MAY CONTAIN GUSTY WINDS AND HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ015>019-021>025-027-PAZ070-071-
102-104-106-091000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS FRIDAY MAY CONTAIN GUSTY WINDS AND HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
549 AM EDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 3:46 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EDT WED MAY 8 2013

DEZ002>004-MDZ012-015-019-020-081330-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
446 AM EDT WED MAY 8 2013

...PATCHY DENSE FOG EARLY THIS MORNING...

SOME FOG THAT WAS REDUCING THE VISIBILITY TO OR BELOW ONE-QUARTER
MILE IN SPOTS IS EXPECTED TO LINGER THROUGH DAYBREAK AND INTO THE
MORNING COMMUTE. THE FOG IS EXPECTED TO LIFT BY MID MORNING.

IF YOU ARE DRIVING THIS MORNING AND ENCOUNTER DENSE FOG, PLEASE
DRIVE CAREFULLY.

MPD
Special weather statement, May 8, 6:13 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 AM EDT WED MAY 8 2013

NJZ012>015-019-020-026-027-081245-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
713 AM EDT WED MAY 8 2013

...THUNDERSTORMS WILL AFFECT
BURLINGTON...MERCER...MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ROCKAWAY BEACH TO 11 MILES NORTH OF ATLANTIC CITY...MOVING NORTHWEST
AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WEST LONG BRANCH...SOUTH
TOMS RIVER...SEA BRIGHT...OAKHURST AROUND 720 AM...SILVER RIDGE...
RUMSON...PLEASANT PLAINS...OCEANPORT AROUND 725 AM...TINTON FALLS AND
LITTLE SILVER AROUND 730 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. THE HEAVIEST RAIN
SHOULD AFFECT MONMOUTH COUNTY.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4030 7397 3996 7405 3989 7413 3972 7419
      3950 7433 3950 7435 3954 7435 3962 7463
      3986 7487 4039 7457 4049 7446 4052 7449
      4060 7445 4061 7422 4047 7426 4043 7400
      4048 7402 4048 7400 4045 7396
Special weather statement, May 8, 6:37 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 AM EDT WED MAY 8 2013

PAZ054-055-081430-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
737 AM EDT WED MAY 8 2013

...PATCHY DENSE FOG THIS MORNING IN THE SOUTHERN POCONOS...

SOME FOG THAT WAS REDUCING THE VISIBILITY TO OR BELOW ONE-QUARTER
MILE IN SPOTS IS EXPECTED TO LINGER THROUGH MID MORNING. THE FOG
WILL GRADUALLY DISSIPATE BY LATE MORNING.

IF YOU ARE DRIVING THIS MORNING AND ENCOUNTER DENSE FOG, PLEASE
DRIVE CAREFULLY.

KLINE
Special weather statement, May 8, 7:49 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 AM EDT WED MAY 8 2013

NJZ009-010-012-013-015-018>020-027-PAZ071-104-106-081345-
CAMDEN NJ-EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
849 AM EDT WED MAY 8 2013

...THUNDERSTORMS WILL AFFECT
BUCKS...BURLINGTON...CAMDEN...HUNTERDON...MERCER...MIDDLESEX...
MONMOUTH...MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...

AT 840 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES SOUTH OF TRENTON...MOVING NORTHWEST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR TULLYTOWN...FLORENCE AROUND 900
AM...FAIRLESS HILLS...WOODBOURNE AROUND 915 AM...NEW HOPE AND NEW
HOPE AROUND 930 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3964 7459 4006 7527 4074 7477 4011 7439

KLINE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Hunterdon

When
May 8, 8:00 AM EST to 2:00 PM EST
Where
Hunterdon County, 0.41 mi W of Three Bridges to 0.7 mi NNE of Whitehouse Station
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
40.520, -74.808

The heavy rain caused poor drainage flooding and affected westbound U.S. Route 22 east of Potterstown Road in Readington Township. In addition, flooding was reported along Rockafellows Mill Road near the Rockafellows Mill Bridge. Event precipitation totals included 3.20 inches in Franklin Township, 2.71 inches in Lebanon, 2.66 inches in Clinton, 2.58 inches in Flemington and 2.46 inches in Readington Township.

Flood, Mercer

When
May 8, 8:00 AM EST to 2:00 PM EST
Where
Mercer County, 0.52 mi WSW of Lewisville to 1.28 mi NNE of Princeton
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.278, -74.729

The heavy rain caused roadway and poor drainage flooding in Mercer County. Event precipitation totals included 3.34 inches in Lawrence Township, 3.10 inches in Hamilton Township, 2.85 inches in Robbinsville Township and 2.10 inches in Princeton.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450087, 450089.